MAUDE Adverse Event Report: ANGIODYNAMICS SMART PORT; PORT & CATHETER, IMPLANTED

ANGIODYNAMICS SMART PORT; PORT & CATHETER, IMPLANTED
Model Number CT75STSA
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/02/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reported defective device has been returned to the manufacturer and an investigation into the root cause for event is currently in progress.The results of the device evaluation will be sent via a follow up medwatch.Complaint # (b)(4).
 
Event or Problem Description
An end user reported after placing this smartport catheter in a patient, it snapped when the surgeon attempted to adjust the positioning.The device was removed and replaced.There was no patient harm or adverse event reported.The reported defective disposable device has been returned to the manufacturer for evaluation.
 
Additional Manufacturer Narrative
Returned for evaluation was one port with catheter tubing.As received, the port contained bio material {blood} inside and out.The port was returned with 9cm of catheter attached to the port and approximately 19cm.The catheter tubing and port contained blood inside and out.The fracture is jagged in appearance.Complete catheter fracture confirmed and no manufacturing non-conformance observed.The customer's reported complaint description is confirmed for fracture of the catheter tubing.Although no definite root cause could be identified, the catheter broke about 9 cm away from the port.It was possibly pinched where it enters the body.The rest of the catheter was found to be normal in appearance and measured within dimensional specifications.A potential root cause is excessive pulling on catheter tubing during adjustment, i.E.Tensile failure pulling catheter through tunnel region.Dhr review of the packaging and purchased component lots revealed no quality related issues or manufacturing deficiencies at the time of manufacture.Labeling review: the instructions for use, (16608102-01, rev.A) which is supplied to the user with this catalog number, contains the following statements: potential complications: use of an angiodynamics port system involves potential risks normally associated with the insertion or use of any implanted device or indwelling catheter including but not limited to: these complications are well documented in literature and should be considered when a venous access device is utilized.Catheter disconnection or migration; catheter embolization; catheter fragmentation; migration; right arterial puncture.Precautions: to avert device damage and/or patient injury during catheter placement: avoid accidental device contact with sharp instrument and mechanical damage to the catheter material.Use only smooth-edged atraumatic clamps or forceps.Do not use the catheter if there is any evidence of mechanical damage or leaking.Avoid sharp or acute angles during implantation which could compromise the patency of the catheter lumen(s).Carefully follow the connection technique given in these instructions to insure proper catheter connection and to avoid catheter damage.Assure tight connection between port chamber and catheter.Implantation of attachable catheter: trim proximal end of catheter and advance through subcutaneous tunnel to the port pocket.Attach catheter to the port body.Blue strain relief mechanism: slide the blue strain relief mechanism over the end of the catheter.The tapered end of the blue strain relief mechanism should point away from the proximal end of the catheter.For optimal results, the proximal end of the catheter should be dry.Slide the trimmed end of the catheter tip onto the stem until the catheter is flush with the stem flanges.Slide the strain relief mechanism over the catheter and onto the stem until it contacts the port body.Secure port body to underlying fascia using non-absorbable sutures and a minimum of three suture sites.Care should be exercised so that incision does not cross septum of port after closure.Warnings: maximum pressure recommended for power injection of contrast media with the smart port ct implantable ports is 300 psi and a maximum flow rate of 5ml/sec.A review of the angiodynamics complaint system noted no adverse trends for this complaint type and product family.This type of complaint will continue to be monitored for trends.Complaint reference (b)(4).

Brand Name
SMART PORT
Common Device Name
PORT & CATHETER, IMPLANTED
Manufacturer (Section D)
ANGIODYNAMICS
10 glens falls technical park
glens falls, ny 12801, ny
MDR Report Key10185717
Report Number1317056-2020-00111
Device Sequence Number909126
Product Code LJT
UDI-Device IdentifierH787CT75STSA0
UDI-PublicH787CT75STSA0
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K101017
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 07/28/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2020
Device Model NumberCT75STSA
Device Catalogue NumberCT75STSA
Device Lot Number5519034
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/08/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/04/2020
Supplement Date Received by Manufacturer06/04/2020
Initial Report FDA Received Date06/23/2020
Supplement Report FDA Received Date07/28/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age63 YR